See Alike in...

Alike App

Browser

Tini

442d

How do you know if the medication you’re taking is what’s messing you up? I have bipolar 1 and I’m on an antidepressant and recently I’ve been feeling very weird, kinda like my body is feeling anxious.

Top reply
    • del22

      441d

      If you're noticing a pattern that breaks your usual behaviour pattern definitely try and get someone to review your meds

    • del22

      441d

      If you're noticing a pattern that breaks your usual behaviour pattern definitely try and get someone to review your meds

    • toebeabs

      441d

      Yea I feel like especially if you're type 1, its just a principle that antidepressants aren't going to work for you, and if you're going to take one you need to be on a mood stabilizer or antipsychotic cuz antidepressants alone can either psuh you into a manic episode or make your depression worse. My GD prescribed me antidepressants when I first got diagnosed and I felt the same thing, like I got really jittery and felt like I was on coke another thing to note is if you struggle with substance abuse it can become addictive, at least for me, coz it made me feel manic I started taking way more than I should've I was taking like 3 or 4 a day and just kept pushing me further into mania hopefully that helps and you find the right medication

      • Tofu14

        441d

        @toebeabs seconding literally everything here!

    • Tofu14

      442d

      Just in general antidepressants don’t mesh well with bipolar. Unfortunately even though there is a lot of research out there that says it’s a bad idea a lot of clinicians still prescribe it. It can actually make a lot of people worse. I’d definitely make an appointment with your provider or a new one stop and stop taking the med in the meantime and see if you feel better. I looked at your profile and was SHOCKED that you were out on too antidepressants/anxiety meds without a mood stabilizer. Generally a really bad idea. In addition to my mood stabilizer I’ve been put on some antidepressants for sleep. Every time I went totally batshit. There are some mood stabilizers like mine (lamotrigine) than work primarily in depression rather than mania if depression is the bigger issue. I’m really sorry that you’ve had to go through this weird med situation.

      • Tofu14

        442d

        @Tofu14 In general my philosophy is that you will know if a medication is working because you will feel better. If you don’t feel that way it’s not working and you should try something else. If you feel even worse it’s usually the med.

☝ This content is generated by our users and it is not a substitute for professional medical advice. Please consult with your physician before making any medical decision

Thank you! Your submission has been received!
Oops! Something went wrong while submitting the form.

Want to chat or share? Download the Alike app now and get complete access to Alike.health's unique features.

Find people who are
experiencing a similar
medical reality

100% Free
100%
Free

Download Alike for the full experience

JOIN

View All

Bupropion

night sweats

paranoid

Valium

sertraline

palpitations

Anxiety (Including GAD)

Depression

palpitations

Depression

Valium

Bupropion